ALERT: Seizures Now Reported in Kids Receiving Flu Vaccine

The U.S. FDA is looking into an uptick in young children having febrile seizures following a flu shot. There have now been 36 confirmed reports of such seizures during the current flu season.

All of the seizures took place less than a day after the children were given Fluzone. Fluzone is currently the sole flu shot recommended for very young children in the U.S.

Google News reports:

"The [FDA] said recommendations for using the vaccine have not changed, nor has there been any change in flu vaccine guidance ... FDA officials said they've been paying special attention to seizure reports because of an unexplained higher rate of fevers and seizures in young children in Australia and New Zealand who got a specific flu vaccine earlier this year."

Of course, going by the information on the Fluzone package insert, it looks like they came to the conclusion it was safe by testing it on a grand total of 31 kids. The insert also specifically lists seizures (convulsions) as a Serious Adverse Event found during "post-marketing" analysis of the drug.

+ Sources and References
Click Here and be the first to comment on this article
Post your comment